I have had RLS for 15 years. Recently stopped Mirapex and am experiencing severe dopamine agonist withdrawal symptoms. Am on an Bupropion, but it isn't helping. Anyone have any help for me? I am new to this site.
Dopamine agonist withdrawal help - Restless Legs Syn...
Restless Legs Syndrome
Did you just stop the Mirapex as in cold turkey, or have you been weaning off them.? You really need a strong pain med to take while coming off the Mirapex, it will help with the withdrawals.
I tapered off the Mirapex. Tried 4 different opiods but could not tolerate them. I am now on Gabapentin and Tramadol. That combination is working for RLS,but the severe depression continues. Now taking Wellbutrin but doesn't seem to be working. I am certain I have dopamine agonist withdrawal syndrome. I have researched that and found that it may never go away!!!!
Coming of mirapex is pure torture and the only thing that will help particularly is an opiate. It can last two or three weeks. As Elisse says, it is very important to wean off slowly but even with that it is often very, very difficult. It is really worth it however. You will most likely find your symptoms much less bad once you get the mirapex out of your system. Raising iron levels is also important. You should get your serum ferritin checked - get the actual number not just an assurance that you are 'normal'.
I have been off the Mirapex for 2 months. I have had my serum ferritin level checked and am on iron- it was 6 and is now up to 40. I tapered off the Mirapex and tried 4 different opiods but was not able to tolerate them. Now on Gabapentin and Tramadol which is working for the RLS, but the severe depression continues. I am sure I have dopamine agonist withdrawal syndrome.
Apologies, didn't realise you were referring to symptoms other than the usual dramatically increased rls attendant on d/a withdrawal.
I really feel for you and well done for reaching out. Anyone with bad rls could be said to have a reason for severe depression but in spite of this not everyone does.
I don't know enough about daws to comment about whether it would be the cause but wouldn't be at all surprised.
It sounds trite but worth checking that you are using the usual depression management techniques: exercise, gratitude journal (can be oral - even inside your own mind - and is surprisingly helpful considering how corny it sounds), maintaining positive social interaction, meditation, yoga etc. Also vit D3 can apparently be helpful.
I had a terrible bout last week and tracked it down to my medication - too much of one - and have heard of others finding that meds can cause/contribute to it.
I am not advocating illegal drug use but many have indicated that low dose cannabis use can be very effective for maintaining positive mood and conversely that higher more intensive use can induce crippling depression.
Awful as it is, please try not to despair; I am sure if you will find something that helps and maybe, if you do, you could pass it on.
Thank you so much for your heartfelt response. I have been searching the internet for information re: DAWS(dopamine agonist withdrawal syndrome). I cannot find anything newer than 2015 which indicated that so far no definitive treatment has been found. I cannot believe that someone has not found something by now.
Sadly, I don't find it all that surprising. It just isn't one of those areas that ticks the boxes for research I suspect.
You might try emailing Dr. Buchfuhrer who has extensive experience in treating rls and has many, many patients who have been through the dopamine agonist withdrawal process. He is a true saint of a man and responds to almost every question emailed to him. You would have to do a google search to find the website - I can't quite recall it.
Just as a heads up he does like good grammar and well expressed questions and definitely responds well to people who set their position out clearly and have taken the effort to inform themselves of possible options in advance. Looking at your posts, I would imagine that you will tick all these boxes easily.
I have seen Dr. Buchfuhrer in L.A. back in Dec., 2016. He is the physician who got me off the Mirapex. I am going to try to contact him at his office tomorrow. Thanks
We,, if you have seen Dr. B in the past DEFINITELY call him! There is NO ONE better. I assume you know his web site, and also about the So Cal Support Group meetings. rlshelp.org in case you lost it, His word is gold above any other RLS doctor and that is your answer. I have been in contact with him for 21 yrs and he has been my mentor and helped me with my groups for many many years. So, without us going thru many scenarios, your solution would be to call him. THAT is real help. i PROMISE.
2015 would be the latest information. DAWS does not last for life, it just takes longer for some people than others. Have you spoken to your doctor about this? You are on meds that should be helping, but you may need something a bit stronger than tramadol to get you thru the last of the DAWS.
Getting off Celexa cold turkey, caused by an inexperienced physician's assistance, , who I thought was an M.D. almost killed me over a 2-1/2 to 3-week period. I felt like I was dying. Horrible muscle spasms, headaches, earaches, sensitivity to light & sound, lack of appetite. Terrible dreams & visions of doom. Uncontrollable crying jags. Everything was wrong with me. I hold this physician's assistant in great dislike. He should have tapered me off the Rx. It was worse than childbirth. You must be carefully tapered off this medication, or you will possibly go through the torture of withdrawal. And this is a legal medication. It also causes suicidal ideation that can happen at any time, in a heartbeat.
Hi. I struggled with very severe RLS for years and took 8mg of Neupro (Rotigonal) daily for several years. I discovered I had copper toxicity and by removing copper from my diet was able to completely go off the Neupro. Weaned from 8mg to 1mg in 2wks, then 1mg to 0mg in another two weeks. Since then severe anxiety, depression, sweating, panic attacks, scared to leave my house, some suicidal ideation, sleeping a lot, crying a lot, unable to work, and unable to perform basic activities of daily living. It has been three months. I am in need of serious help. Does anyone know of an in-patient program? I live in Colorado, but should I have my family take me out to LA to see this Dr. Buchfuhrer? One of the hardest parts is not being "with it" enough to help myself. In this moment of clarity I am reaching out to anyone with ideas and trying to get my research in before the anxiety takes over again. Thank you for any help.
Not what you're looking for?
You may also like...
the dopamine agonists for 3 weeks. It is pure hell., day and night.
My dr is really trying to help...
into it. I have now been on pramiprexole/glepark for 4 years and is absolutely brilliant. I have to...
I just read that oxycodone is an agonist. Does this mean I will have augmentation with Oxycodone as...
of these helping. Anyone have any other suggestions? Also after last dose of Mirapex anyone...
to try the new drug (Requip) they were advertising to help people suffering with the symptoms...